U.S. doctors online nowAsk doctors free
Pakistan
A 33-year-old female asked:

When i take biotin for hair ,this tablet gain weight this is right or no?

2 doctor answers4 doctors weighed in
Dr. Forrest Jones
Specializes in Family Medicine
Need more info: I doubt that biotin, a vitamin, causes weight gain. There is a possibility though, at least theoretical, that some component in the purchased product causes weight gain. That would depend on the specific manufacturer of your product. I think you should look at another explanation - more calorie intake, less activity, less sleep - as the cause for your weight gain. Hope that helps.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Joyce Pastore
Internal Medicine 30 years experience
Hair loss: Biotin deficiency is rare, taking biotin supplements for hair loss is not scientifically proven to reverse hair loss. Some people develop gastrointestinal side effects and have to stop the supplement. See your doctor for a full evaluation of your hair loss to determine potential reversible causes. I am not aware of weight gain on biotin.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.